HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Women's Health (http://www.healthboards.com/boards/womens-health/)
-   -   'spotting' a week before period is SUPPOSED to start (http://www.healthboards.com/boards/womens-health/549064-spotting-week-before-period-supposed-start.html)

alynnwest329 11-01-2007 09:18 AM

'spotting' a week before period is SUPPOSED to start
 
I'm on Ortho-Tricyclen birth control pills, and I'm on my last week of pills of my month of them. Usually when I get on those pills, into my 3rd one, I start my period- and by the time I'm finished with that week, my period is over. Well, this past week, I've been having this abnormal/irregular spotting. (its the week before I'm supposed to start my period.) I am now on my Thursday pill of my last week, and I haven't actually 'started' yet. About two weeks ago, I had gotten messed up on my pills (which has happened before) and had to skip a pill and resume my normal 'dosage'.

Has anyone had anything happen like this before???:confused:

justwondering42 11-06-2007 05:06 PM

Re: 'spotting' a week before period is SUPPOSED to start
 
this happened to me this month also. This is my third cycle of ortho tri cyclen (well actually i am on tri sprintec the generic) anyway i started spottin gon the sunday of my third week and i continued to spot until the following saturday of my 4th week, so two whole weeks!! i called my doctor and she said not to worry as this happens sometimes just to keep an eye on it next month. how many months have you been on ortho?

wyldflwr623 11-07-2007 09:32 AM

Re: 'spotting' a week before period is SUPPOSED to start
 
It is normal to have spotting when you have missed a pill or gotten off track on taking your pills. Your pills contain a form of estrogen that stimulates the lining of your uterus. When you miss a pill, even one day, your uterus is not being properly stimulated and it can cause the lining to break down, causing spotting. Occasional breakthrough bleeding is normal, but try to be consistent when taking your pill. More frequent spotting or continual spotting could indicate a more serious problem and you should refer to your doctor.


All times are GMT -7. The time now is 05:27 AM.